Jump to content

Photo

Has anyone had to take Accutane twice for their acne??

oily skin

4 replies to this topic

#1 plo

plo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 103
    Likes: 0
About Me
  • Gender:Female
  • Location:Southern California
  • Joined: 01-August 08

Posted 09 September 2008 - 08:39 PM

Ok so last week I saw my internist because I thought I might have PCOS and I was all paranoid because I had the symptoms - acne, oily skin, some facial hair and hair on my stomach and chest - which she said was all normal and natural hair. She said my symptoms where not from PCOS. Since she had me on Spiro 25 mg for 4 weeks w/ no results, and Doxy since end of May she said it was best for me to get off of it because I wanted a blood test to check for my hormones. Also had to get off the BCP for the test. She said she has a feeling my blood test was going to be normal. But still I wanted to take the test.

She said it's probably best for me to see a derm, since I've just about tried everything and seem to get no help. She told me that I probably have to take Accutane. I said I already took it when I was 15 years old and it was for about 5 months and that was like 7-8 years ago. She wasn't sure if it's ok to get back on it again.

Bottom line is, Has anyone been on Accutane twice already? I'm worried to get back on it. I mean what if I'm on this medication for months and after getting off it I break out again. That's what happened to me the first time I was on it. What's the max that you could stay on Accutane?
I'm just so frustrated because I feel like I'm going to have to live w/ this problem for the rest of my life.

I can't wait till next month to see the derm. I just hope he doesn't tell me something I arleady know and take this and that. confused.gif

#2 sunrise25

sunrise25

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 394
    Blog Entries: 2
    Likes: 0
About Me
  • Gender:Female
  • Location:New york, NY
  • Joined: 18-June 08

Posted 09 September 2008 - 09:28 PM

Hi Plo! Well I highly suggest one thing and I do hope you'll take my advice. PCOS is such a difficult dsyndrome to diagnose accurately. I was told I didnt have it by a Gyno and then actually went to a great endocrinologist who specializes in PCOS and he did all the blood work, pelvic ultrasound and a really thorough physical exam. If you live in or near NYC I would be more than happy to give you his name

It takes a super long time for Spiro to work apparently (I was put on it but decided to also take the accutane route at a low dose). This is my second accutane course (my acne returned around 9 months after my first course..Im sue because I never addressed the underlying cause -- the PCOS). So many people have gone on second, third and even more courses so that shouldnt be a problem. Just make sure you get checked out by someone whos quite familiar with PCOS

Best of luck! You wont have to live with it Im sure

#3 plo

plo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 103
    Likes: 0
About Me
  • Gender:Female
  • Location:Southern California
  • Joined: 01-August 08

Posted 11 September 2008 - 10:18 AM

Why thank you Sunrise for all your advice. No I live in Southern California.
Well I have my blood test next month for my hormones and also see the derm next month. I'm going to wait till I see the derm and see what he says. If he doesn't think I havn't derm and if I still think I have PCOS -then yeah I'll talk to a endorcinologist that I know very well because I use to work in his office.

ugghh, it's just so frustrating you know. I'm on my 5th week of Dan's Regimen and my skin is not clearing up. Maybe I'll get back on Spiro but on a higher dose after my blood test - I really thought Spiro would help me because it's suppose to lower your androgen levels and oily skin = clear skin. I just have to wait 4 more week to see the Derm. - I hope it's a really good derm, my internist referred me to him.

#4 MustangBlue

MustangBlue

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Likes: 0
About Me
  • Gender:Male
  • Location:Davis, CA
  • Joined: 09-September 08

Posted 11 September 2008 - 11:27 AM

Many people go through more than one course of accutane, yes.

I personally started my second course yesterday.

There is a woman at my derm's office who is starting her fifth, yes fifth- course.

#5 plo

plo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 103
    Likes: 0
About Me
  • Gender:Female
  • Location:Southern California
  • Joined: 01-August 08

Posted 11 September 2008 - 08:17 PM

QUOTE (MustangBlue @ Sep 11 2008, 10:27 AM) <{POST_SNAPBACK}>
Many people go through more than one course of accutane, yes.

I personally started my second course yesterday.

There is a woman at my derm's office who is starting her fifth, yes fifth- course.



Really - see I didn't know that people could get back on Accutane. I was 15 at the time (now going on 23) and my doctor never mentioned anything about a 2nd trial or whatever. The doctor said I should get on BCP and that was it. How bad is your acne? My acne is not as bad as it looks. I just think it's bad because when I do break out I get the big nodule/cyst that come from deep in my skin and they last for weeks. I get them frequently and I'm just tired of them because nothing I seem to do helps them - they just take their time healing.

I do have severe scars all over my face - forehead, cheeks, jawline. I been through the laser treatments and stuff but still there, and me getting these nodule/cyst are just adding more scars to my face you know.

Oh well let's see what happens.

Oh yeah, what side effects did you have from Accutane? The only thing I remember was nose bleeds - I think it happened once or twice.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users